MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7310
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Fatigue (1849); Hyperglycemia (1905); Nausea (1970)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she obtained a blood glucose reading of 380 mg/dl on the contour link 2.4 meter.The customer was experiencing symptoms of hyperglycemia such as nausea, shortness of breath, and weakness.She took insulin bolus and continued experiencing symptoms.An hour later, the customer went to the hospital where she obtained a reading of 580 mg/dl.The customer was admitted to an intensive care unit for five days and was given an insulin drip and antibiotics after which she recovered well.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.The test strips involved in the event occurrence expired in jul-2021.Therefore, the in-house testing could not be performed.The device history record was reviewed for the suspected contour next link 2.4 meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key10790986
Report Number1810909-2020-00586
Device Sequence Number3841089
Product Code NBW
UDI-Device Identifier10301937310253
UDI-Public10301937310253
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2021
Device Model Number7310
Device Catalogue Number7310
Device Lot Number9GPEC32F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient SexFemale